Tennessee, 2019Damaging Winds in Tennessee, July 30, 2019
July 30, 2019 · NWS MRX · 2 events in 1 county or zone
A couple thunderstorms became severe in moderately unstable air mass across Southeast Tennessee producing some wind damage from convective gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple thunderstorms became severe in moderately unstable air mass across Southeast Tennessee producing some wind damage from convective gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 30, 12:28 PM EST, 28 minutes earlier.
Area forecast discussion, Jul 30, 12:28 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
128 PM EDT Tue Jul 30 2019
.AVIATION...
Scattered convection is developing over southeast Tennessee and
increasing over central east Tennessee early this afternoon. VCTS
during the afternoon until early evening. Added tempo groups from
18Z at KCHA and slightly later at KTYS and KTRI for increased
thunderstorm activity this afternoon. Expect mainly VFR
conditions outside of any thunderstorms. Storms and showers should
decrease quickly after 00Z. Late night fog likely at KTRI with
MVFR conditions possible especially with rain from storms later
today.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
TD
Hazardous weather outlook, Jul 30, 2:10 AM EST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
310 AM EDT Tue Jul 30 2019
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-310715-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
310 AM EDT Tue Jul 30 2019 /210 AM CDT Tue Jul 30 2019/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 30, 12:50 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
150 PM EDT Tue Jul 30 2019
TNZ099-100-301830-
Bradley TN-Hamilton TN-
150 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRADLEY AND HAMILTON
COUNTIES UNTIL 230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harrison, or near Chattanooga, moving northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chattanooga, Cleveland, Soddy-Daisy, Rossville, Walden, Lakesite,
Ridgeside, South Cleveland, Harrison, Red Bank, Collegedale, Flat Top
Mountain, East Brainerd, Lookout Mountain, Harrison Bay State Park,
East Ridge, Ooltewah, McDonald, Mowbray Mountain and Middle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 8520 3515 8490 3499 8496 3498 8540
TIME...MOT...LOC 1750Z 234DEG 9KT 3509 8515
mjb
Thunderstorm Wind, Hamilton
- When
- July 30, 12:56 PM EST
- Where
- Hamilton County, 0.69 mi N of (Cha)lovell Fld Chat
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.040, -85.200
Roof damage to a structure was reported at the Chattanooga airport.
Thunderstorm Wind, Hamilton
- When
- July 30, 1:15 PM EST
- Where
- Hamilton County, 0.57 mi E of Brainerd Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.030, -85.170
One tree and some power lines were reported down around the vicinity of Skyline Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Vermont, July 30, 20192 deaths · $275,000 · 66 kt wind · 18 events
- Lightning Strike in Florida, July 30, 20191 death · 5 injured · 1 event
- Rip Current in New York, July 30 to 31, 20191 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, July 30, 2019$160,000 · 1.25 in hail · 20 events
- Flash Flooding in Ohio, July 30, 2019$160,000 · 4 events
- Damaging Winds in Pennsylvania, July 30, 2019$80,000 · 50 kt wind · 9 events
- Damaging Winds in Arizona, July 30, 2019$67,000 · 59 kt wind · 5 events
- Heat and Damaging Winds in New York, July 30, 20191 injured · 50 kt wind · 33 events
- Hail and Damaging Winds in Texas, July 30, 2019$23,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Montana, July 30, 20192 in hail · 18 events
- Hail and Damaging Winds in Pennsylvania, July 30, 2019$14,000 · 52 kt wind · 9 events
- Flash Flooding and Debris Flow in Puerto Rico, July 30 to 31, 201916 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832822, 832823.